I have not been on here for a while due to a family crisis. My son like myself has Hypoparathyroidism, he became depressed after being made redundant so his Gp put him on Citalopram.
I can honestly say i have never seen anything like what took place on these wretched tablet's, my dear son went manic and the result of his action's whilst in this state are beyond belief.
The rest is a very sad story indeed, to cut it short he went as high as a kite and ran manic for three months, he lost 3st in weight so was a mere shadow of his former self.
Most of this event happened whilst on a pre booked holiday in the Dominican Republic where he became very ill and was held in custody, he had to sell his clothing for food.
He was removed from the plane when he was finally released and allowed home because they thought he was on drugs because his pupils were so dilated.
He returned home eventually with servilely ulcerated eye's and had lost 50% of his eye site, a little of his site has returned i am please to say.
After being taken off the plane he was now being held in custody in Antiga where he was facing a court hearing, we had a heck of a job with the British Embassy to get him home.
What goes up must come down and he did with one hell of a bang, he ended up being sectioned and is now diagnosed with bipolar.The poor bloke has gone from a responsible fire arm holder, home owner and granddad to a wreck.
His licensed fire arm's were removed from his home by armed police, he is now having to sell the family home and is still 'very unwell'. This is just a very small insight to what actually took place whilst my son was under the influence of the Citalopram. ( Please take on board this is a rare incident.) This medication 'does not' affect all as it has affected my son, many take it without any ill effect.
Has anyone on here experienced anything of the same or has both of the above ?
The medication for the bipolar is making him so lethargic, together with the Hypoparathyroidism even a shower in the morning wipes him out, that's if he manages to get in it at all.
I am eager to converse with another that suffer's from both the above, Hypoparthyroidism and Bipolar. Jillymo
I would like to emphasise my son's condition was not caused by the Citalopram, in this unfortunate case it enhanced an underlying condition.